MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; SH 2-0 MONODERM 20CM

SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; SH 2-0 MONODERM 20CM
Model Number SXMD1B405
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that during a radical gastrectomy, when the package was opened, it was determined by the surgeon that the needle type was incorrect.It was reportedly a cutting needle instead of a tapered needle.The surgeon changed to another one to continue the surgery but found the same issue.It was reported that this is the only lot they had in stock and the surgeon used the incorrect needle which resulted in increased bleeding and damage to the pipe wall.No other details were provided.A batch review of the finished good lot and components confirmed there were no quality issues noted throughout the incoming inspection, manufacturing, sterilization, in-process, or final inspection process.There were no other complaints received for this finished good lot.The needle component is supplied by ethicon.Stock of the needle lot was locked, quarantined, and reviewed for mixed components.None identified to date.The actual devices were discarded by the end user.We were informed by the distributor (ethicon) that sterile devices from this same lot will be returned for review.The devices have not been received to date.Photos were provided by the end user for review.The tips on the needles appear to be cutting edges, not taper point needles.There is no package or label in the photos to identify the exact item or lot of the device.A retained sample from the device history record was visually reviewed.No defects or abnormalities were observed on the suture/needle.The sample met the current specification for a taper point needle device.A follow-up report will be filed upon receipt of additional details, sample identification, completion of a health hazard report and risk assessment.To date, the report of a wrong type needle, mixed product could not be confirmed with certainty.
 
Event or Problem Description
It was reported by the health authority to our distributor that during a radical gastrectomy, the needle type was found to be cutting needle when opened the package, but actually it should be a taper needle.Changed another one to continue the surgery, the same problem happened.However, the hospital only has this type of suture, and the doctor can only use this suture for gastrointestinal anastomosis, resulting in great damage to the pipe wall and increased bleeding during the sew process.The doctor used other suture for reinforcement again.This leads to the need for internal and surgical treatment to avoid the above permanent injury.
 
Additional Manufacturer Narrative
Ref capa-011533.Ref nr-(b)(4).Ethicon initiated a recall for this batch of product.The needles are provided by ethicon.A batch review of the finished good lot and components confirmed there were no quality issues noted throughout the incoming inspection, manufacturing, sterilization, in-process, or final inspection process.The retained sample was visually inspected; the needle is correct according to the specification (taper point needle).Two (2) photographs were provided by the customer for evaluation.Two (2) needles are displayed being handled by the surgeon.The needle appears to be a cutting-edge instead of taper point needle as indicated on the label.Four (4) samples from the reported lot were returned for evaluation (rma #40251).Three (3) samples were found with an incorrect needle type.Samples were visually inspected and identified as ps-1 product family from ethicon.A full dimensional inspection was conducted, the needle length is 27mm.The catalog of needles received from the ps-1 family was reviewed; the needles that were found mixed with lot b903hpu are not a component handled by surgical specialties or utilized in any finished good that is manufactured by this facility.As containment the following activities were conducted: ¿ quality alert to ensure all the needles are properly inspected during the manufacturing process.¿ all applicable employees were trained in the quality alert.¿ stock check for needles used in the affected lot.See below summary of results.¿ implementation of needle box number traceability in the device history record.A health hazard assessment/evaluation (hhae) was completed by our medical expert for the report of mixed needles, not meeting label requirements.The final determination of health risk was concluded: there are no significant health risks associated with this event.The type of needle is easily identified when opening the package.The choice of suture/needle is directed by the clinician.If an inappropriate suture/needle is offered to the surgeon / clinician, then the surgeon / clinician can simply request to use or not use or obtain the correct choice.

Brand Name
STRATAFIX
Common Device Name
SH 2-0 MONODERM 20CM
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V.
corredor tijuana rosarito 2000
24702 b, ejido francisco villa
tijuana 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 22235
MX   22235
Manufacturer Contact
luis jauregui giannangelo
247 station drive
suite ne1
westwood, MA 02090
MDR Report Key14774553
Report Number3010692967-2022-00026
Device Sequence Number1347689
Product Code GAM
UDI-Device Identifier10705031228061
UDI-Public(01)10705031228061(20)12(17)260831(10)B903HPU
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2022
Report Date (Section F) 05/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberSXMD1B405
Device Lot NumberB903HPU
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/20/2022
Device Age1 YR
Event Location Hospital
Date Report to Manufacturer05/26/2022
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 05/26/2022
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date06/22/2022
Supplement Report FDA Received Date10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age75 YR
Patient SexFemale